# SDR CA990817041

- Difficulty date: August 9, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Moravn Z142
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire
- Condition: Failed
- Location: Cockpit
- Part time: 720 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) CLOCK HAD BEEN REMOVED FOR REPAIR AND ITS POWER PLUG TAPED UP.  THE TAPE STARTED TO UNWRAP AND DURING A ROUTINE START UP, PLUG SHORTED OUT ON A GROUND STUD BEHIND PILOT'S PANEL.  WIRE INSULATION BEGAN TO MELT AND SMOKE.  ACFT AND ALL EXTERNAL AND ALL ELECTRICAL WAS SHUT DOWN, BUT SMOKE PERSISTED.  THE SMOKE SUBSIDED AFTER BATTERY WAS DISCONNECTED.  INSULATION HAD MELTED  AND BURNED OFF.  ENTIRE LENGTH OF CLOCK WIRE PIECE, BUT BECAUSE IT WAS IN MAIN WIRE BUNDLE, IT CAUSED SOME MINOR EXTERNAL DAMAGE TO OTHER WIRES (3 SPLICE REPAIRS).  CLOCK WAS CONNECTED TO HOT SIDE OF BATTERY SWITCH (TO KEEP IT OP), BUT HAD NO CCT PROTECTION.  PERFORMED A NEW WIRE INSTALL TO A VACANT FUSE RECEPTACLE.
